Careful... do not touch OD victim... Has Gray Death hit Huntington?

Updated 10 weeks ago Edited by Tony Rutherford from Multiple Reports
Careful... do not touch OD victim... Has Gray Death hit Huntington?
File Photo
Huntington is preparing for the gray death.

Warnings have foreshadowed what likely will trickle down into the drug scene. It's a cocktail that mixes  fentanyl, carfentanil and other synthetic opiods, Carfentanil  tranquilizes elephants; it's 10,000 times more powerful than morphine.

50 deaths in  Georgia  are already under investigation in the first quarter of 2017. The deadly cocktail adds U-47700 (a synthetic opioid). It kills with one dose. It can be swallowed, snorted, or injected. In some places its only ten bucks on the street, according to WDRB and others. The deadly combination has invaded Alabama, New York, North Carolina and Ohio.

However, a dispatch to Huntington's West End late Monday May 15 underscored the caution. Following the reported OD in the 1200 block of Monroe Avenue, a source heard a dispatch response: The caller was told "do not touch" the victim.  HPD would arrive shortly.

An UNOFFICIAL part day tally of OD's in the city ranged from a man in a vehicle at a boat ramp, a woman in a vehicle near St. Mary's Hospital, a man down near the courthouse, and a man in a bathroom at the new downtown Sheetz.

Last Friday, May 12, a police officer in East Liverpool, Ohio,  had to be revived with Narcan after accidentally touching a victim's fentanyl. Based on a WFMJ-TV report, the officer had pulled over two suspects who had what they said was cocaine. The officer became dizzy and sick after getting what was actually fentanyl on his skin.

The drug has been called by one forensic investigator as "the scariest" he's seen in 20 years. First responders must be extremely careful; they can be contaminated by the drug, too.

"When approaching an emergency, you never know where extreme danger may lurk, so every precaution must be taken," State Emergency Medical Services Medical Director Dr. Michael Olinger said in a statement. "That's definitely true for any drug-related scene, where even a tiny amount of the wrong substance can be deadly."

Indiana's Department of Homeland Security warned responders to wear gloves, masks and cover as much of their skin as possible.

 

Comments powered by Disqus